weakness and confusion
looked pale but had erythematous cheeks and hand
core Temperature 36 degrees celcius
slow relaxing ankle jerks
his condition improved quickly with treatment, was discharged on oral medication looking well and feeling better.
represented to A&E after 6 weeks with shock.
UNDERLYING ENDOCRINE PROBLEM AT PRESENTATION: i think it's hypothyroid, but his looking pale with erythematous cheeks and hands does not convince me.
MANAGEMENT ON PRESENTATION: replacement therapy for hypothyroid: T4. start with loading dose then adjust according to response. lower doses in IHD and elderly pts.
TWO POSSIBLE CAUSES OF PTS's READMISSION: - HELP WITH THIS PLEASE!!!
* He took too much T4, resulting in cardiac arrythmias
* He suffered myxoedema coma
OR * pt had IHD, and the treatment precipitated angina and MI => cardiogenic shock
OR * addisonian crisis because he was not given concurrent hydrocortisone theraphy.
WHAT IS THE ACUTE AND LONG TERM MANAGEMENT OF THIS CONDITION?
acute - levothyroxine loading dose then tail off for maintenance on a daily basis
correct metabolic disturbance
warm patient if hypothermic
treat precipitating factors
long term: + IV hydrocortisone as impaired adrenal function is present in profound hypothyroid.
That's all! Please help, I just couldn't get around this thing! :o
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?